Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 142, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 5, 2011, 6:10 AM CDT for 15 counties in Mississippi. It was in force for 110 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2011, 6:10 AM CDT (11:10 UTC)
- Expired
- Sep 5, 2011, 8:00 AM CDT
- In force
- 110 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Attala County, MS, Copiah County, MS, Hinds County, MS, Holmes County, MS, Jasper County, MS, Leake County, MS, Madison County, MS, Neshoba County, MS, Newton County, MS, Rankin County, MS, Scott County, MS, Simpson County, MS, Smith County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 43 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 6:30 AM CDT | FLASH FLOOD | Dixon, MS | BANK COLLAPSED CAUSING A MUDSLIED ON COUNTY ROAD 127 NEAR DIXON |
| Sep 5, 6:30 AM CDT | FLASH FLOOD | Philadelphia, MS | NUMEROUS ROADS WERE UNDERWATER AND NUMEROUS CULVERTS WERE WASHED OUT ACROSS THE COUNTY. A CEMETERY WAS ALSO DAMAGED. |
| Sep 5, 7:00 AM CDT | FLASH FLOOD | Burns, MS | SEVERAL CO RDS WERE UNDER WATER FOR A PERIOD OF TIME. |
| Sep 5, 7:25 AM CDT | FLASH FLOOD | Flowood, MS | EIGHT CARS AT BARNETT BODY SHOP HAD WATER AROUND HALFWAY UP THE CAR DOORS OFF OF AIRPORT ROAD. |
| Sep 5, 7:30 AM CDT | FLASH FLOOD | Union, MS | WATER COVERED PORTIONS OF WEST WALNUT ROAD |
| Sep 5, 8:00 AM CDT | FLASH FLOOD | Flowood, MS | CREEK RUNNING UNDER FLOWOOD DRIVE AT AIR NATIONAL GUARD BASE WELL OUT OF ITS BANKS. WATER PARTIALLY OVER FLOWOOD DRIVE...AND COMPLETELY COVERING ACCESS ROAD TO ANGB OFF OF FLOWOOD DRIVE. |
| Sep 5, 8:00 AM CDT | FLASH FLOOD | Forest, MS | RADIO STATION WQST IS FLOODED. |
| Sep 5, 8:00 AM CDT | FLASH FLOOD | Philadelphia, MS | SEVERAL ROADS IN PHILADELPHIA NOW CLOSED. PORTIONS OF HWY 19 SOUTH OF PHILADELPHIA CLOSED. |
| Sep 5, 8:00 AM CDT | FLASH FLOOD | Ridgeland, MS | BRASHEARS CREEK WELL OUT OF ITS BANKS. RICE ROAD CLOSED DUE TO WATER ACROSS IT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
726
WGUS54 KJAN 051110
FFWJAN
MSC007-029-049-051-061-079-089-099-101-121-123-127-129-159-163-
051300-
/O.NEW.KJAN.FF.W.0142.110905T1110Z-110905T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
610 AM CDT MON SEP 5 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
EXTREME NORTHEASTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
EASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...BYRAM...JACKSON...CLINTON...
EXTREME SOUTH CENTRAL HOLMES COUNTY IN CENTRAL MISSISSIPPI...
LEAKE COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...EDINBURG...CARTHAGE...
MADISON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
RANKIN COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...STAR...RICHLAND...PEARL...FLOWOOD...
BRANDON...
SCOTT COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...HARPERVILLE...MORTON...FOREST...
EXTREME NORTHERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
NORTHERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
SOUTHEASTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
NORTHWESTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
WESTERN NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF PHILADELPHIA...
WESTERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PROSPECT...NEWTON...
EXTREME SOUTHWESTERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 800 AM CDT
* AT 606 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
MYRLEVILLE TO PINEVILLE...OR ALONG A LINE EXTENDING FROM 12 MILES
NORTHWEST OF CANTON TO 18 MILES SOUTH OF FOREST. THE STORMS WERE
NEARLY STATIONARY. ESTIMATED RADAR RAINFALL AMOUNTS...IN EXCESS OF
TEN INCHES...HAVE OCCURRED IN THE PAST SIX HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DOWDVILLE...NESHOBA...DIXON...TUSCOLA...MADDEN...RENFROE...
SINGLETON...THOMASTOWN...FARMHAVEN...WAY...CAMERON...CAMDEN...
SHARON...VAUGHAN...LEESBURG...GOSHEN SPRINGS...HOMEWOOD...
PULASKI...FORKVILLE...BRANCH...LUDLOW...HILLSBORO...STEELE...
LAWRENCE...ROBERTS...STRATTON...GARLANDVILLE...PISGAH...PICKENS...
PEARL RIVER...DECATUR AND CONEHATTA
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
*NUMEROUS WATER RESCUES HAVE TAKEN PLACE THROUGHOUT THE JACKSON
METRO AREA ALONG WITH SOME EVACUATIONS IN OTHER AREAS. PLEASE STAY
VIGILANT ACROSS SCOTT ...NEWTON...NESHOBA...AND LEAKE COUNTIES AS
RAIN WILL CONTINUE TO FALL FOR AT LEST THE NEXT TWO HOURS AS IT
SLOWLY TAPERS OFF LATER IN THE MORNING.
RAINFALL AMOUNTS IN EXCESS OF FIVE INCHES IN THREE HOURS CAN CAUSE
WIDESPREAD FLOODING IN AND AROUND THE CITY OF BRANDON INCLUDING
BARAHAM ROAD.
RAINFALL AMOUNTS IN EXCESS OF SIX INCHES IN SIX HOURS CAN CAUSE
WIDESPREAD FLOODING IN AND AROUND THE CITY OF RICHLAND. MANY ROADS
BECOME IMPASSABLE INCLUDING PORTIONS OF NEW AND OLD HIGHWAY 49...IN
ADDITION TO SOUTHGATE DRIVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
FLASH FLOODING IS OCCURRING...TAKE IMMEDIATE ACTION TO PROTECT LIFE
AND PROPERTY. HIGH WATER IS INUNDATING MANY HOMES AND COVERING
NUMEROUS ROADWAYS. MANY STREETS ARE IMPASSABLE AND WATER RESCUES ARE
OCCURRING. THIS IS AN EXTREMELY DANGEROUS SITUATION. MOVE TO HIGHER
GROUND IMMEDIATELY. DO NOT ATTEMPT TO DRIVE THROUGH FLOOD WATERS.
TURN AROUND...DONT DROWN.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. NEVER TRY TO CROSS A
FLOWING STREAM...A FEW INCHES OF WATER CAN SWEEP ANY SIZED VEHICLE
DOWNSTREAM.
&&
LAT...LON 3294 8972 3294 8911 3203 8908 3205 9053
3274 9047 3286 9016
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 4:39 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Sep 5, 4:39 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
439 AM CDT MON SEP 5 2011
.DISCUSSION...
...EXTREMELY HEAVY RAIN TO CONTINUE OVER CENTRAL/EASTERN MS TODAY
ALONG WITH ISOLATED TORNADOES...
LATEST RADAR IMAGERY SHOWS TROPICAL DEPRESSION LEE SLOWLY MOVING
EAST TONIGHT...WITH A WIDESPREAD AREA OF HEAVY RAIN LOCATED ALL
ACROSS EASTERN MS. THE HEAVIEST PRECIP IS ASSOCIATED WITH AN INTENSE
AREA OF CONVERGENCE/DEFORMATION AXIS STRETCHED GENERALLY ALONG THE
NATCHEZ TRACE PKY NORTH OF JACKSON. ACROSS THESE AREAS RAINFALL
RATES ARE QUITE IMPRESSIVE...WITH SURFACE OBSERVATIONS INDICATING
2+IN/HR OVER A LARGE AREA. UNFORTUNATELY THE HEAVY RAINS ARE NOT
GOING TO END EARLY THIS MORNING. THE AFOREMENTIONED DEFORMATION AXIS
IS GOING TO SHIFT SLOWLY EAST DURING THE DAY TODAY AS LEE SHIFTS
EAST FOCUSING THE HEAVIEST RAINS FOR TODAY EAST OF I-55 AND NORTH OF
I-20. ACROSS THIS AREA...ADDITIONAL RAINFALL TOTALS OF 3 TO 5 INCHES
WILL BE POSSIBLE WITH LOCAL ACCUMULATIONS OF 5 TO 6 INCHES NOT OUT OF
THE QUESTION...ESPECIALLY OVER NORTHEAST PORTIONS OF THE ARKLAMISS.
WIDESPREAD FLASH FLOODING IS LIKELY AS A RESULT...POSSIBLY LEADING
TO FLOODED HOMES AND WATER RESCUES. HWO AND GRAPHICS WILL BE UPDATED
TO REFLECT CURRENT THOUGHTS.
THE HEAVIEST RAINS THIS EVENING WILL BE ACROSS THE GOLDEN TRIANGLE
AREA BEFORE THE HIGHEST RAINFALL RATES SHIFT INTO ALABAMA SOMETIME
AFTER MIDNIGHT. THE FLASH FLOOD WATCH HAS BEEN EXTENDED INTO TONIGHT
FOR NORTHEASTERN COUNTIES ACCORDINGLY.
IN ADDITION TO THE RAIN A FEW TORNADOES ARE GOING TO BE POSSIBLE
ACROSS FAR EASTERN MS TODAY IN A PSUEDO WARM SECTOR WHERE THE BEST
LOW LEVEL INSTABILITY AND SHEAR WILL BE LOCATED. A TORNADO WATCH IS
IN EFFECT FOR EASTERN MS UNTIL 7AM...AND WILL LIKELY NEED TO BE
EXTENDED INTO TODAY FOR ALL OR A PORTION OF THE CURRENT WATCH.
SURFACE WINDS WILL CONTINUE TO BE GUSTY TODAY AS A STRONG SURFACE
PRESSURE GRADIENT REMAINS DRAPED ACROSS THE REGION. THE HIGHEST
WINDS WILL BE LOCATED SOUTH OF I-20 WHERE SUSTAINED WINDS NEAR 25
MPH WILL BE MOST PROBABLE...WITH SLIGHTLY LOWER SPEEDS EXPECTED TO
THE NORTH. WHILE MARGINAL THE FURTHER NORTH YOU GO...WILL CONTINUE A
WIND ADVISORY FOR THE ENTIRE REGION THROUGH THIS EVENING. THE
ADVISORY WILL PROBABLY NEED TO BE EXTENDED ACROSS SOUTHEASTERN ZONES
FOR TONIGHT.
THE UPPER LOW ASSOCIATED WITH THE REMNANTS OF LEE WILL NOT BE IN ANY
HURRY TO LIFT OUT OF THE TN VALLEY THIS WEEK. LOW LEVEL MOISTURE/
CLOUD COVER WILL BE STUBBORN TO CLEAR OUT EAST OF I-55 AS A RESULT.
A COMBINATION OF COOLER AIR BEHIND A COLD FRONT THAT WILL SWEEP
ACROSS THE REGION IN WAKE OF LEE AND THE PROXIMITY OF THE UPPER LOW
WILL USHER IN MUCH COOLER TEMPS BEHIND THIS SYSTEM. HIGHS TODAY AND
TUE WILL ONLY CLIMB INTO THE 70S...WHILE LOWS TUE NIGHT FALL INTO
THE MID 50S.
THE 00Z ECMWF WAS LEANED ON FOR MOST OF THE FORECAST ELEMENTS...AS
THE 00Z GFS SEEMED A BIT FAST TO CLEAR THINGS OUT. SEVERAL CHANGES
TO THE GFS MOS GUIDANCE WERE NEEDED AS A RESULT. HIGHS TODAY AND TUE
WERE DROPPED TO ACCOUNT FOR THE ADDI TONAL CLOUD COVER EXPECTED(AND
RAINS TODAY)...WITH LOWS TONIGHT INCREASED A BIT FOR THE SAME
REASON. POPS FOR TONIGHT AND TUE WERE INCREASED ACROSS EASTERN AREAS
TO ACCOUNT FOR THE SLOWER SOLUTION. /BK/
WEDNESDAY THROUGH NEXT WEEKEND...
THE UPPER LOW ASSOCIATED WITH THE REMNANTS OF TD LEE WILL MEANDER
AROUND WELL TO THE NORTH OF THE ARKLAMISS. SURFACE HIGH PRESSURE
WILL HELP TO MAINTAINING DRY AND MUCH COOLER CONDITIONS OVER THE
FORECAST AREA WITH NIGHTTIME LOWS DIPPING INTO THE 50S. /EC/
&&
.AVIATION...
REMNANTS OF TROPICAL DEPRESSION LEE ARE GOING TO PLAGUE THE REGION
TODAY WITH GUSTY E TO N SFC WINDS AND MVFR/IFR CIGS AND VSBYS.
GRADUAL CLEARING FROM THE W WILL OCCUR THRU THE DAY AS DRIER AIR
BEHIND A COLD FRONT MAKES ITS WAY INTO THE REGION. SOME UNCERTAINTY
EXISTS AS TO HOW WDSPRD IFR CIGS WILL BE LATE MORNING INTO THE AFTN.
XPCT OVERALL IMPROVEMENT TO MVFR TO OCCUR AFTER SUNRISE HOWEVER A
CONTINUATION OF IFR CONDS INVOF OF HEAVY RAIN AREAS IS LIKELY.
EXTREME CAUTION IS ADVISED IF PLANNING FLIGHT IN EASTERN MS TODAY.
NOT ONLY WILL WINDS BE STRONG AND PRECIP EXTREME AT TIMES...ISOLATED
TORNADOES WILL ALSO BE PSBL. /BK/
&&
.HYDROLOGY...
SEVERAL AREA RIVERS ARE EXPECTED TO RISE INTO FLOOD STAGE TODAY AS A
RESULT OF THE HEAVY RAIN THAT CONTINUES TO FALL. A WIDESPREAD AREA
OF 7 TO 10 INCHES OF RAINFALL HAS ALREADY ACCUMULATED ACROSS
SOUTHCENTRAL MS...WITH SIMILAR PRECIP TOTALS POSSIBLE ACROSS
NORTHEAST MS AFTER TODAYS RAINS. A MORE COMPREHENSIVE DISCUSSION
REGARDING THESE CONDITIONS IS FORTHCOMING. /BK/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 74 60 75 54 / 100 29 14 7
MERIDIAN 77 63 75 56 / 100 75 39 9
VICKSBURG 73 58 78 51 / 75 9 12 6
HATTIESBURG 79 64 79 55 / 100 29 14 3
NATCHEZ 73 58 75 53 / 89 9 0 1
GREENVILLE 74 58 75 53 / 23 6 12 6
GREENWOOD 73 59 74 54 / 82 29 14 7
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MSZ028>033-037>039-
044>046-050>052.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025>066-
072>074.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ026-027-036-042-
043-048-049-054>058-062>066-072>074.
LA...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
023>026.
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
BK/ECHazardous weather outlook, Sep 5, 5:58 AM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 558 AM CDT MON SEP 5 2011 MSZ029>033-037>039-044>046-050>052-061100- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE- 558 AM CDT MON SEP 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORRENTIAL RAINFALL WILL OCCUR OVER THE AREA TODAY AND INTO THIS EVENING. ADDITIONAL RAINFALL ACCUMULATIONS THROUGH THIS EVENING WILL RANGE BETWEEN 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE AS AN APPROACHING WEATHER SYSTEM CONTINUES TO PIVOT INTO THE AREA FROM THE WEST. THE INTERACTION OF THIS SYSTEM WITH THE REMNANTS OF TROPICAL DEPRESSION LEE WILL PRODUCE VERY HEAVY RAIN THAT WILL MAINTAIN THE RISK OF FLASH FLOODING ACROSS THE AREA. NORTHEASTERLY WINDS OF 15 TO 25 MPH WILL BE POSSIBLE THROUGH THE DAY TODAY. THE WINDS WILL BEGIN TO SHIFT TO THE NORTH WITH TIME...AND SHOULD BEGIN TO DIMINISH TONIGHT. ALTHOUGH THE RISK IS SMALL...BRIEF TORNADOES CAN NOT BE RULED OUT TODAY ACROSS FAR EASTERN AREAS NEAR THE ALABAMA BORDER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ALTHOUGH MOST OF THE HEAVY RAIN POTENTIAL WILL HAVE ENDED BY TUESDAY MORNING...BRIEF HEAVY RAIN MAY BE POSSIBLE EARLY ON. WINDS OF 15 TO 20 MPH MAY BE POSSIBLE IN THE MORNING AS WELL. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY. MSZ043-048-049-054>058-062>066-072>074-061100- MADISON MS-HINDS-RANKIN-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 558 AM CDT MON SEP 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEASTERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT PERIODS OF HEAVY RAIN WILL CONTINUE ALONG AND EAST OF THE I-55 CORRIDOR THIS MORNING...AND EAST OF I-55 THIS AFTERNOON...AS THE REMNANTS OF TROPICAL DEPRESSION LEE INTERACT WITH A WEATHER SYSTEM PIVOTING INTO THE AREA FROM THE WEST. ADDITIONAL RAINFALL ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A FEW TORNADOES WILL BE POSSIBLE TODAY EAST OF A PELAHATCHIE TO COLLINS LINE WHERE THE BEST COMBINATION OF LOW LEVEL SHEAR AND INSTABILITY WILL BE LOCATED. EASTERLY TO NORTHERLY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED TODAY AND INTO THIS EVENING. THE WINDS WILL BEGIN TO DIMINISH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS OF 15 TO 20 MPH MAY BE POSSIBLE IN THE MORNING BEFORE SUBSIDING DURING THE DAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>042-047-053-059>061-061100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS- FRANKLIN MS- 558 AM CDT MON SEP 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH ARE EXPECTED TODAY...ESPECIALLY ACROSS THE DELTA AREAS. THE WINDS WILL BEGIN TO DIMINISH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. BK
In the hours before
Special weather statement, Sep 5, 2:54 AM CDT, 3 hours 16 minutes before
MSZ045-050840-
NESHOBA MS-
254 AM CDT MON SEP 5 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
254 AM CDT MON SEP 5 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES SOUTH OF PEARL RIVER TO 6 MILES
SOUTHEAST OF NESHOBA AT 254 AM CDT...MOVING NORTHEAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NESHOBA COUNTY SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3258 8899 3258 8918 3270 8932 3277 8932
3293 8921 3293 8902 3292 8893 3285 8891
3268 8892
TIME...MOT...LOC 0754Z 209DEG 25KT 3274 8922 3266 8912
3255 8909
BYBLocal storm report, Sep 5, 3:00 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
300 AM CDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD PEARL 32.27N 90.11W
09/05/2011 RANKIN MS TRAINED SPOTTER
WATER APPROACHING MOBILE HOMES IN THE HIGHLANDS MOBILE
HOME PARK OFF OF GREENFIELD ROAD...RESIDENTS HAVING TO
MOVE CARS TO HIGHER GROUND
&&
ECLocal storm report, Sep 5, 3:28 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
328 AM CDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM FLASH FLOOD FLORENCE 32.15N 90.13W
09/05/2011 RANKIN MS NWS EMPLOYEE
WATER IS SURROUNDING OR ENTERING MULTIPLE HOMES IN THE
CITY OF FLORENCE. STEEN CREEK IS OUT OF ITS BANKS AND
MAKING ROADWAYS IMPASSABLE.
&&
DLLocal storm report, Sep 5, 4:37 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
437 AM CDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM FLASH FLOOD CLINTON 32.34N 90.33W
09/05/2011 HINDS MS EMERGENCY MNGR
WATER WAS REPORTED ENTERING 2-3 HOMES IN CLINTON.
0425 AM FLASH FLOOD JACKSON 32.32N 90.21W
09/05/2011 HINDS MS EMERGENCY MNGR
SEVERAL ROADS ACROSS THE CITY OF JACKSON ARE IMPASSABLE
DUE TO FLOODING. WATER WAS ENTERING SOME HOMES.
0425 AM FLASH FLOOD 2 SW JACKSON 32.31N 90.23W
09/05/2011 HINDS MS EMERGENCY MNGR
AN APARTMENT COMPLEX ALONG ROBINSON RD WAS BEING
EVACUATED DUE TO FLOODING.
&&
DLLocal storm report, Sep 5, 4:40 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
440 AM CDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM FLASH FLOOD 6 N TERRY 32.18N 90.29W
09/05/2011 HINDS MS EMERGENCY MNGR
FLOOD WATER ENTERED 3-4 HOMES IN THE MEGHAN RD AND
HIGHLAND COVE AREAS OF BYRAM.
&&
DLLocal storm report, Sep 5, 4:49 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
449 AM CDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM TORNADO 4 ESE SUMRALL 31.40N 89.48W
09/04/2011 F0 LAMAR MS EMERGENCY MNGR
INVESTIGATION BY FIRE PERSONNEL INDICATES THAT THE FUNNEL
CLOUD BRIEFLY TOUCHED DOWN NEAR HIGHWAY 42...WITH SOME
LIMBS DOWN AND SMALL DEBRIS EVIDENT. NO OTHER DAMAGE
OBSERVED.
0900 AM FLASH FLOOD COLUMBIA 31.26N 89.83W
09/04/2011 MARION MS EMERGENCY MNGR
STREET FLOODING REPORTED IN COLUMBIA
1200 PM NON-TSTM WND DMG PRENTISS 31.60N 89.87W
09/04/2011 JEFFERSON DAVIS MS EMERGENCY MNGR
NUMBER OF REPORTS OF TREES DOWN OVERNIGHT AND THIS
MORNING. POWER OUTAGES OVERNIGHT BUT HAVE BEEN RESOLVED
THIS MORNING.
1252 PM NON-TSTM WND DMG 10 S HATTIESBURG 31.17N 89.31W
09/04/2011 FORREST MS EMERGENCY MNGR
LIMBS DOWN IN CARNES. TREE DOWN NEAR RAWLS SPRINGS IN
NORTHERN FORREST COUNTY.
0547 PM FLOOD CLEVELAND 33.74N 90.73W
09/04/2011 BOLIVAR MS LAW ENFORCEMENT
BISHOP ROAD AND COLLEGE ROAD STARTING TO FLOOD. SOME
OTHER ROADS ALSO FLOODED.
0740 PM TORNADO 7 SE HATTIESBURG 31.24N 89.22W
09/04/2011 F0 FORREST MS PUBLIC
PUBLIC REPORT OF A TORNADO OFF OF HWY 49 NEAR CAMP
SHELBY.
0815 PM TORNADO 4 SSW COLLINS 31.58N 89.58W
09/04/2011 F0 COVINGTON MS EMERGENCY MNGR
DAMAGE TO A BARN AND A HOME AT THE SAME LOCATION AT THE
INTERSECTION OF LYONS AND MT HOREB RD.
1120 PM FLASH FLOOD RIDGELAND 32.42N 90.13W
09/04/2011 MADISON MS LAW ENFORCEMENT
FLOODING ON I-55 JUST SOUTH OF THE NATCHEZ TRACE EXIT
WITH A FEW ACCIDENTS REPORTED...REPORTED BY RIDGELAND PD
0129 AM FLASH FLOOD FLORENCE 32.15N 90.13W
09/05/2011 RANKIN MS PUBLIC
MAJOR FLOODING ON CAROL AVE IN FLORENCE WITH WATER ALMOST
INSIDE A MOBILE HOME...REPORTED BY WLBT-TV
0300 AM FLASH FLOOD PEARL 32.27N 90.11W
09/05/2011 RANKIN MS TRAINED SPOTTER
WATER APPROACHING MOBILE HOMES IN THE HIGHLANDS MOBILE
HOME PARK OFF OF GREENFIELD ROAD...RESIDENTS HAVING TO
MOVE CARS TO HIGHER GROUND
0325 AM FLASH FLOOD FLORENCE 32.15N 90.13W
09/05/2011 RANKIN MS NWS EMPLOYEE
WATER IS SURROUNDING OR ENTERING MULTIPLE HOMES IN THE
CITY OF FLORENCE. STEEN CREEK IS OUT OF ITS BANKS AND
MAKING ROADWAYS IMPASSABLE.
0425 AM FLASH FLOOD JACKSON 32.32N 90.21W
09/05/2011 HINDS MS EMERGENCY MNGR
SEVERAL ROADS ACROSS THE CITY OF JACKSON ARE IMPASSABLE
DUE TO FLOODING. WATER WAS ENTERING SOME HOMES.
0425 AM FLASH FLOOD 6 N TERRY 32.18N 90.29W
09/05/2011 HINDS MS EMERGENCY MNGR
FLOOD WATER ENTERED 3-4 HOMES IN THE MEGHAN RD AND
HIGHLAND COVE AREAS OF BYRAM.
0425 AM FLASH FLOOD 2 SW JACKSON 32.31N 90.23W
09/05/2011 HINDS MS EMERGENCY MNGR
AN APARTMENT COMPLEX ALONG ROBINSON RD WAS BEING
EVACUATED DUE TO FLOODING.
0425 AM FLASH FLOOD CLINTON 32.34N 90.33W
09/05/2011 HINDS MS EMERGENCY MNGR
WATER WAS REPORTED ENTERING 2-3 HOMES IN CLINTON.
&&
BKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 7:16 PM CDT | Tornado Warning | JAN | Forrest | 59 min |
| Sep 4, 7:53 PM CDT | Tornado Warning | JAN | Forrest | 37 min |
| Sep 4, 8:00 PM CDT | Tornado Warning | JAN | Covington | 30 min |
| Sep 4, 8:55 PM CDT | Tornado Warning | JAN | Jasper, Jones, Smith | 54 min |
| Sep 4, 8:56 PM CDT | Tornado Warning | JAN | Covington, Smith | 49 min |
| Sep 4, 9:20 PM CDT | Flash Flood Warning | JAN | Hinds, Issaquena, Jasper, Madison, Newton, Rankin and 5 more | 3 hr |
| Sep 4, 9:44 PM CDT | Tornado Warning | JAN | Jasper, Smith | 46 min |
| Sep 4, 9:50 PM CDT | Tornado Warning | JAN | Jasper, Jones, Smith | 25 min |
| Sep 4, 10:21 PM CDT | Flash Flood Warning | JAN | Claiborne, Copiah, Covington, Jefferson, Jefferson Davis, Lawrence and 2 more | 3 hr |
| Sep 4, 10:39 PM CDT | Tornado Warning | JAN | Smith | 36 min |
| Sep 5, 12:01 AM CDT | Tornado Warning | JAN | Leake, Scott | 59 min |
| Sep 5, 12:14 AM CDT | Flash Flood Warning | JAN | Hinds, Issaquena, Jasper, Leake, Madison, Neshoba and 6 more | 6 hr |
| Sep 5, 12:33 AM CDT | Tornado Warning | JAN | Newton | 42 min |
| Sep 5, 12:59 AM CDT | Tornado Warning | JAN | Leake, Neshoba | 61 min |
| Sep 5, 1:00 AM CDT | Flash Flood Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 6 hr |
| Sep 5, 1:42 AM CDT | Tornado Warning | JAN | Rankin | 33 min |
| Sep 5, 2:24 AM CDT | Flash Flood Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery, Webster and 2 more | 6 hr |
| Sep 5, 2:35 AM CDT | Tornado Warning | JAN | Jasper, Smith | 40 min |
| Sep 5, 2:54 AM CDT | Special Weather Statement | JAN | Neshoba | 46 min |
| Sep 5, 2:58 AM CDT | Tornado Warning | JAN | Newton, Scott | 47 min |
| Sep 5, 3:02 AM CDT | Tornado Warning | JAN | Neshoba | 43 min |
| Sep 5, 3:13 AM CDT | Tornado Warning | JAN | Smith | 32 min |
| Sep 5, 3:35 AM CDT | Flash Flood Warning | JAN | Kemper, Neshoba, Newton, Noxubee, Winston | 4 hr |
| Sep 5, 4:01 AM CDT | Tornado Warning | JAN | Scott | 30 min |
| Sep 5, 4:37 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery, Webster | 3 hr |
| Sep 5, 4:42 AM CDT | River Flood Warning | JAN | Hinds, Rankin | 7 days |
| Sep 5, 4:52 AM CDT | Tornado Warning | JAN | Leake, Neshoba, Newton, Scott | 22 min |
| Sep 5, 5:01 AM CDT | Tornado Warning | JAN | Kemper, Noxubee | 59 min |
| Sep 5, 5:34 AM CDT | Tornado Warning | JAN | Scott | 25 min |
| Sep 5, 6:29 AM CDT | Flash Flood Warning | JAN | Clay, Kemper, Lowndes, Noxubee, Oktibbeha, Webster | 2 hr |
| Sep 5, 7:29 AM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale, Neshoba, Newton, Noxubee, Oktibbeha and 1 more | 2 hr |
| Sep 5, 7:51 AM CDT | Flash Flood Warning | JAN | Attala, Hinds, Holmes, Leake, Madison, Neshoba and 6 more | 114 min |
| Sep 5, 8:25 AM CDT | Flash Flood Warning | JAN | Attala, Carroll, Choctaw, Grenada, Montgomery, Webster and 1 more | 2 hr |
| Sep 5, 8:31 AM CDT | Flash Flood Warning | JAN | Clay, Kemper, Lauderdale, Lowndes, Neshoba, Newton and 3 more | 4 hr |
| Sep 5, 8:38 AM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lamar, Lawrence, Marion | 2 hr |
| Sep 5, 9:41 AM CDT | River Flood Warning | JAN | Leake | 6 days |
| Sep 5, 9:41 AM CDT | River Flood Warning | JAN | Leake | 7 days |
| Sep 5, 9:41 AM CDT | River Flood Warning | JAN | Leake | 4 days |
| Sep 5, 9:41 AM CDT | River Flood Warning | JAN | Attala | 31 hr |
| Sep 5, 9:41 AM CDT | River Flood Warning | JAN | Leake | 31 hr |
| Sep 5, 9:44 AM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jones, Lamar | 3 hr |
| Sep 5, 9:47 AM CDT | Flash Flood Warning | JAN | Copiah, Leake, Madison, Neshoba, Newton, Rankin and 2 more | 118 min |
| Sep 5, 10:46 AM CDT | River Flood Warning | JAN | Copiah, Simpson | 8 days |
| Sep 5, 10:46 AM CDT | River Flood Warning | JAN | Lawrence | 10 days |
| Sep 5, 10:46 AM CDT | River Flood Warning | JAN | Marion | 3 days |
| Sep 5, 10:46 AM CDT | River Flood Warning | JAN | Simpson | 30 hr |
| Sep 5, 11:18 AM CDT | River Flood Warning | JAN | Noxubee | 23 hr |
| Sep 5, 11:18 AM CDT | River Flood Warning | JAN | Lowndes | 10 hr |
| Sep 5, 11:19 AM CDT | River Flood Warning | JAN | Clay, Lowndes | 10 hr |
| Sep 5, 11:22 AM CDT | Areal Flood Warning | JAN | Copiah, Hinds, Jefferson Davis, Lawrence, Lincoln, Madison and 2 more | 24 hr |
| Sep 5, 11:31 AM CDT | Flash Flood Warning | JAN | Leake, Neshoba, Newton, Scott, Smith | 3 hr |
| Sep 5, 2:38 PM CDT | Areal Flood Warning | JAN | Leake, Neshoba, Newton, Scott | 8 hr |
Nearby
Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.